Alert archive / Kansas / Red Flag Warnings in 2016
Red Flag Warning 18, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Apr 4, 2016, 3:39 PM CDT for 18 counties in Kansas. It took effect at Apr 5, 2016, 12:00 PM CDT. It was in force for 10 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 4, 2016, 3:39 PM CDT (20:39 UTC)
- In effect from
- Apr 5, 2016, 12:00 PM CDT
- Expired
- Apr 5, 2016, 9:57 PM CDT
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 3:01 PM CDT | HIGH SUST WINDS 54 | Hutchinson Airport, KS | |
| Apr 5, 3:22 PM CDT | HIGH SUST WINDS 54 | Wichita Eisenhower Natl, KS | |
| Apr 5, 3:24 PM CDT | HIGH SUST WINDS 55 | Jabara Airport, KS | MEASURED BY THE ASOS. |
| Apr 5, 3:30 PM CDT | HIGH SUST WINDS 53 | 3 Nnw Strong City, KS | |
| Apr 5, 3:35 PM CDT | HIGH SUST WINDS 54 | Newton Airport, KS | |
| Apr 5, 3:58 PM CDT | NON-TSTM WND GST 62 | Newton, KS | MEASURED BY A CWOP HOME WEATHER STATION. |
| Apr 5, 4:15 PM CDT | NON-TSTM WND GST 58 | Harper, KS | |
| Apr 5, 4:47 PM CDT | HIGH SUST WINDS 51 | Strother Field Airport, KS | |
| Apr 5, 4:55 PM CDT | HIGH SUST WINDS 54 | Mcconnell Afb, KS | |
| Apr 5, 5:08 PM CDT | HIGH SUST WINDS 52 | 2 N Eureka, KS | |
| Apr 5, 5:30 PM CDT | NON-TSTM WND DMG | Arkansas City, KS | A LARGE SECTION OF A ROOF WAS BLOWN OFF OF A FIRE STATION AT EAST CENTRAL AND D STREET. |
| Apr 5, 5:35 PM CDT | NON-TSTM WND GST 60 | 1 W Norwich, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2644 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -131 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
542 WWUS83 KICT 042039 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 339 PM CDT MON APR 4 2016 KSZ067-082-091-051145- /O.UPG.KICT.FW.A.0014.160405T1800Z-160406T0000Z/ /O.NEW.KICT.FW.W.0018.160405T1800Z-160406T0000Z/ RENO-KINGMAN-HARPER- 339 PM CDT MON APR 4 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 067... 082 AND 091... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KETCHAM
5 follow-up statements
803 WWUS83 KICT 050015 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 715 PM CDT MON APR 4 2016 ...EXTREME GRASSLAND FIRE DANGER EXPECTED TUESDAY AFTERNOON... KSZ067-082-091-051515- /O.CON.KICT.FW.W.0018.160405T1800Z-160406T0000Z/ RENO-KINGMAN-HARPER- 715 PM CDT MON APR 4 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 067...082 AND 091... * EXTREME GRASSLAND FIRE DANGER...IS EXPECTED TUESDAY AFTERNOON ACROSS SOUTH-CENTRAL KANSAS. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ050>053-068-069-083-092-093-051515- /O.NEW.KICT.FW.A.0015.160405T1800Z-160406T0000Z/ RICE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY- 715 PM CDT MON APR 4 2016 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 050...051...052...053...068...069...083...092 AND 093... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FIRE WEATHER WATCH FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * EXTREME GRASSLAND FIRE DANGER...IS POSSIBLE TUESDAY AFTERNOON...GENERALLY ALONG AND WEST OF THE FLINT HILLS. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 28 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
049 WWUS83 KICT 050832 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 332 AM CDT TUE APR 5 2016 KSZ050>053-068-069-083-092-093-052345- /O.UPG.KICT.FW.A.0015.160405T1800Z-160406T0000Z/ /O.EXB.KICT.FW.W.0018.160405T1700Z-160406T0000Z/ RICE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY- 332 AM CDT TUE APR 5 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 050...051...052...053...068...069...083...092 AND 093... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ047>049-070-094-098-052345- /O.EXB.KICT.FW.W.0018.160405T1700Z-160406T0000Z/ BARTON-ELLSWORTH-SALINE-GREENWOOD-ELK-CHAUTAUQUA- 332 AM CDT TUE APR 5 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047...048...049...070...094 AND 098... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ082-091-052345- /O.EXT.KICT.FW.W.0018.160405T1700Z-160406T0100Z/ KINGMAN-HARPER- 332 AM CDT TUE APR 5 2016 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 082 AND 091... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ067-052345- /O.EXT.KICT.FW.W.0018.160405T1700Z-160406T0000Z/ RENO- 332 AM CDT TUE APR 5 2016 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONE 067... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ HOWERTON
582 WWUS83 KICT 052259 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 559 PM CDT TUE APR 5 2016 KSZ047>052-067-068-082-083-091-092-061400- /O.NEW.KICT.FW.A.0016.160406T1500Z-160407T0000Z/ /O.EXT.KICT.FW.W.0018.000000T0000Z-160406T0300Z/ BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-RENO-HARVEY-KINGMAN- SEDGWICK-HARPER-SUMNER- 559 PM CDT TUE APR 5 2016 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047... 048...049...050...051...052...067...068...082...083...091 AND 092... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047...048...049...050...051...052...067...068... 082...083...091 AND 092... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FIRE WEATHER WATCH FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * EXTREME GRASSLAND FIRE DANGER...WILL CONTINUE THIS EVENING AND REDEVELOP DURING THE LATE MORNING AND AFTERNOON HOURS ON WEDNESDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ053-069-070-093-094-098-060300- /O.EXT.KICT.FW.W.0018.000000T0000Z-160406T0300Z/ CHASE-BUTLER-GREENWOOD-COWLEY-ELK-CHAUTAUQUA- 559 PM CDT TUE APR 5 2016 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 053... 069...070...093...094 AND 098... * EXTREME GRASSLAND FIRE DANGER...WILL CONTINUE THROUGH THE EVENING HOURS. * WINDS...SOUTHWEST AROUND 30 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ032-033-061400- /O.NEW.KICT.FW.A.0016.160406T1500Z-160407T0000Z/ RUSSELL-LINCOLN- 559 PM CDT TUE APR 5 2016 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032 AND 033... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FIRE WEATHER WATCH FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST TO DEVELOP DURING THE LATE MORNING AND AFTERNOON HOURS ON WEDNESDAY. * WINDS...NORTHWEST 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 21 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
900 WWUS83 KICT 060106 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 806 PM CDT TUE APR 5 2016 KSZ047>051-067-061615- /O.CAN.KICT.FW.W.0018.000000T0000Z-160406T0300Z/ /O.CON.KICT.FW.A.0016.160406T1500Z-160407T0000Z/ BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- 806 PM CDT TUE APR 5 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047...048...049...050...051...052...067... 068...082...083...091 AND 092... ...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047...048...049...050...051...052... 067...068...082...083...091 AND 092... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED FLAG WARNING FOR THIS EVENING...WITH A FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON. * EXTREME GRASSLAND FIRE DANGER...IS EXPECTED WEDNESDAY AFTERNOON. * WINDS...NORTHWEST 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 21 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ052-068-082-083-091-092-061615- /O.CON.KICT.FW.W.0018.000000T0000Z-160406T0300Z/ /O.CON.KICT.FW.A.0016.160406T1500Z-160407T0000Z/ MARION-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- 806 PM CDT TUE APR 5 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047...048...049...050...051...052...067...068...082...083... 091 AND 092... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047...048...049...050...051...052...067... 068...082...083...091 AND 092... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST THIS EVENING AND AGAIN WEDNESDAY AFTERNOON. * WINDS...NORTHWEST 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 22 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ053-069-070-093-094-098-060300- /O.CON.KICT.FW.W.0018.000000T0000Z-160406T0300Z/ CHASE-BUTLER-GREENWOOD-COWLEY-ELK-CHAUTAUQUA- 806 PM CDT TUE APR 5 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 053...069...070...093...094 AND 098... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST THIS EVENING. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 22 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ032-033-061615- /O.CON.KICT.FW.A.0016.160406T1500Z-160407T0000Z/ RUSSELL-LINCOLN- 806 PM CDT TUE APR 5 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032 AND 033... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST FROM WEDNESDAY LATE MORNING THROUGH THE AFTERNOON. * WINDS...NORTHWEST 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 21 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
777 WWUS83 KICT 060257 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 957 PM CDT TUE APR 5 2016 KSZ052-068-082-083-091-092-061800- /O.CAN.KICT.FW.W.0018.000000T0000Z-160406T0300Z/ /O.CON.KICT.FW.A.0016.160406T1500Z-160407T0000Z/ MARION-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- 957 PM CDT TUE APR 5 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047...048...049...050...051...052...067... 068...082...083...091 AND 092... ...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047...048...049...050...051...052... 067...068...082...083...091 AND 092... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED FLAG WARNING. * EXTREME GRASSLAND FIRE DANGER...IS EXPECTED WEDNESDAY LATE MORNING THROUGH THE AFTERNOON. * WINDS...NORTHWEST 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 22 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ053-069-070-093-094-098-060400- /O.CAN.KICT.FW.W.0018.000000T0000Z-160406T0300Z/ CHASE-BUTLER-GREENWOOD-COWLEY-ELK-CHAUTAUQUA- 957 PM CDT TUE APR 5 2016 ...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 053...069...070...093...094 AND 098... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED FLAG WARNING. $$ KSZ032-033-047>051-067-061800- /O.CON.KICT.FW.A.0016.160406T1500Z-160407T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- 957 PM CDT TUE APR 5 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047...048...049...050...051...052...067... 068...082...083...091 AND 092... * EXTREME GRASSLAND FIRE DANGER...IS EXPECTED WEDNESDAY LATE MORNING THROUGH THE AFTERNOON. * WINDS...NORTHWEST 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 21 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Apr 4, 3:28 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 4, 3:28 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 328 PM CDT MON APR 4 2016 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 322 PM CDT MON APR 4 2016 EXPECT WINDS TO GRADUALLY RETURN TO THE SOUTH ACROSS THE WRN SECTIONS OF THE FORECAST AREA THIS EVENING AND TONIGHT...AS THE SHORTWAVE CURRENTLY OVER THE NORTHERN ROCKIES MAKES ITS WAY INTO THE PLAINS. MID LEVEL ISENTROPIC LIFT WILL INCREASE ACROSS MOST OF CENTRAL KS LATE THIS EVENING AND OVERNIGHT. EXPECT THIS LIFT TO LEAD TO INCREASING MID LEVEL CLOUDS AND POSSIBLE SOME ISOLATED SHOWERS OR SPRINKLES TO THE NORTH OF INTERSTATE 70...BUT LOW LEVEL MOISTURE WILL BE LACKING TO ANY WIDESPREAD SHOWER CHANCES LATE TONIGHT ACROSS CENTRAL KS...WITH LOCATIONS SOUTH OF THIS AREA REMAINING DRY. SOUTHERLY WINDS WILL INCREASE FOR AREAS ALONG AND EAST OF INTERSTATE 135 ON TUE...AS A LOW PRESSURE AREA ASSOCIATED WITH THE SHORTWAVE DEVELOPS OVER SW KS...WITH A COLD FRONT PUSHING SOUTH INTO CENTRAL KS BY TUE AFTERNOON. BUFKIT FORECAST SOUNDINGS (MOMENTUM TRANSFER) SUGGEST SOME WIND GUSTS TO 45 MPH FOR AREAS BETWEEN I-135 AND THE WESTERN SECTIONS OF THE FLINT HILLS. SO PLAN ON GOING WITH A WIND ADVISORY FOR THE STRONG WINDS FOR TUE AFTERNOON. THE STRONG WINDS AND SOMEWHAT DRIER CONDITIONS OVER PORTIONS OF SOUTH CENTRAL KS WILL ALSO LEAD TO ANOTHER CRITICAL FIRE WEATHER DAY FOR A FEW COUNTIES JUST WEST OF KICT. SO PLAN ON GOING WITH A RED FLAG WARNING FOR THIS THREAT. (SEE THE FIRE WEATHER SECTION BELOW FOR MORE INFORMATION). THE COLD FRONT IS EXPECTED TO PUSH INTO PORTIONS OF CENTRAL KS BY TUE AFTERNOON. AN ELEVATED MIXED LAYER (CAPPING INVERSION) WILL KEEP STORM ACTIVITY FROM DEVELOPING ALONG THE FRONT AS IT PUSHES SOUTH INTO CENTRAL KS UNTIL CONVERGENCE ALONG THE FRONT IS ENOUGH TO POSSIBLY WEAKEN THE CAP FOR LATE TUE AFTERNOON OR TUE EVENING. THIS MAY LEAD TO A COUPLE OF HIGH BASED ISOLATED STORMS TO DEVELOP ALONG THE FRONT AS CONVERGENCE INCREASES FOR THE EVENING HOURS...BUT LOW LEVEL MOISTURE QUALITY IS LIMITED FOR DEEP CONVECTION...WITH STEEP LAPSE RATES (INVERTED V SOUNDINGS) AS THE CAP WEAKENS. BULK SHEAR AROUND 40-45 KTS WILL BE DECENT ENOUGH FOR A FEW STRONG/SEVERE STORMS...GIVEN MLCAPE VALUES AROUND 1000 J/KG...WITH HAIL AND GUSTY WINDS THE MAIN CONCERN. THE COLD FRONT WILL MAKE PROGRESS TO THE SOUTHEAST FOR THE EVENING AND NIGHTTIME HOURS ON TUE. NOT EXPECTING WIDESPREAD SHOWERS AND STORMS ALONG THE FRONT...AS LOW LEVEL MOISTURE ACROSS MOST OF THE SOUTH CENTRAL KS WILL BE LACKING FOR DEEP MOIST CONVECTION. BUT AS THE FRONT MOVES SOUTHEAST...SHORTWAVE ENERGY WILL SWEEP ACROSS THE AREA FOR INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS FOR AREAS EAST OF THE FLINT HILLS. LATEST NAM/WRF IS ALOT MORE BULLISH WITH QPF AMOUNTS THAN THE GFS. PREFER THE GFS SOLUTION. KETCHAM .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 322 PM CDT MON APR 4 2016 FRONTAL BOUNDARY WILL SWEEP TO THE EAST OF THE FORECAST AREA EARLY ON WED...WITH POSSIBLY SOME LINGERING SHOWERS FOR SE KS FOR THE EARLY HOURS ON WED. STRONG GUSTY WINDS OUT OF THE NW...WILL ALSO BE A CONCERN FOR WED AFTERNOON ON THE BACKSIDE OF THE FRONT. THIS WILL AGAIN LEAD TO A POSSIBLE WIND ADVISORY FOR WED AFTERNOON...AND POSSIBLY ELEVATED FIRE WEATHER CONCERNS. NW FLOW WILL DOMINATE THE WEATHER PATTERN FOR WED THROUGH SAT. THIS WILL LEAD TO DRY AND MILD WEATHER FOR THE END OF THE WEEK. THE NW- WESTERLY FLOW WILL LEAD TO NICE DOWNSLOPE FLOW FOR THU AND AGAIN ON SAT WITH TEMPS ALMOST 10 DEGREES ABOVE NORMAL. SAT NIGHT-MON: THE WEEKEND LOOKS TO BECOME MORE UNSETTLED FOR THE MIDDLE TO THE END OF THE WEEKEND...AS MOST OF THE PLAINS WILL BECOME MORE A SPLIT FLOW REGIME. MEDIUM RANGE MODELS DIFFER ON HOW THE END OF THE WEEKEND WILL EVOLVE WITH THE ECMWF FAVORING THE NORTHERN STREAM SHORTWAVE...WHILE THE GFS KEEPS THIS SYSTEM FURTHER TO THE NORTH...WHICH WILL AFFECT SHOWER CHANCES FOR THE AREA. KETCHAM && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 115 PM CDT MON APR 4 2016 VFR CEILINGS AND VISIBILITIES EXPECTED THROUGH THE TAF PERIOD. TWO POTENTIAL AVIATION IMPACTS MAY OCCUR DURING THE TAF PERIOD. ICT MAY SEE VISIBILITIES FALL INTO 7-10SM RANGE THIS AFTERNOON AND EARLY EVENING DUE TO SMOKE ADVECTING INTO THE AREA FROM MANAGED BURNING IN THE FLINT HILLS. DURING THE OVERNIGHT HOURS...THERE IS A VERY SLIM CHANCE OF A STRAY SHOWER AT RSL AND GBD. THE WIND WILL BE THE SOURCE OF ANY POTENTIAL AVIATION IMPACT. SURFACE HIGH PRESSURE CURRENTLY LOCATED IN THE NORTH CENTRAL PLAINS WILL MOVE INTO THE GREAT LAKES REGION BY LATE EVENING. AN UPPER LEVEL SYSTEM MOVING MOVING THROUGH THE NORTHERN STREAM WILL INDUCE CYCLOGENESIS AND LEE SIDE TROUGH THIS EVENING...WITH PRESSURE GRADIENT EXPECTED THE STRENGTHEN DURING THE OVERNIGHT HOURS. SURFACE WINDS WILL SHIFT FROM A NORTHEAST- EASTERLY DIRECTION TO A SOUTHERLY COMPONENT BY TUESDAY MORNING. THE AFOREMENTIONED STRENGTHENING PRESSURE GRADIENT AND MOMENTUM TRANSPORT TO THE SURFACE ALLOW THE WIND TO BECOME RATHER GUSTY BY MID-MORNING TUESDAY...SO BY ABOUT 15 UTC EXPECT SUSTAINED WINDS AROUND 15KT WITH GUSTS UP TO 25KTS. SF && .FIRE WEATHER... ISSUED AT 322 PM CDT MON APR 4 2016 STRONG SOUTHERLY WINDS WILL RETURN TO THE AREA LATE TONIGHT OR EARLY TUESDAY MORNING. THE SOUTH WINDS WILL INCREASE DURING THE LATE MORNING HOURS...WITH SUSTAINED WINDS OF 30 MPH AND SOME GUSTS TO 45 MPH FOR THE AFTERNOON HOURS. THE STRONG WINDS AND RELATIVE HUMIDITY VALUES FALLING INTO THE 25-30 PERCENT RANGE WILL LEAD TO ANOTHER ELEVATED GRASSLAND FIRE WEATHER DAY ON TUESDAY FOR SOUTH CENTRAL KS. A RED FLAG WARNING HAS BEEN ISSUED FOR THE DANGEROUS FIRE CONDITIONS FOR SOUTH CENTRAL KS...WHERE EXTREME GRASSLAND FIRE DANGER VALUES ARE FORECAST. A STRONG WIND SHIFT TO THE NW WILL LEAD TO ANOTHER WINDY DAY ON WED. THIS WILL LEAD TO VERY HIGH TO POSSIBLY EXTREME GRASSLAND FIRE DANGER FOR MOST OF CENTRAL KS...WEST OF INTERSTATE 135. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 50 83 50 67 / 10 20 40 0 HUTCHINSON 50 84 49 66 / 10 20 40 0 NEWTON 49 81 49 64 / 10 20 50 0 ELDORADO 50 84 50 66 / 10 20 50 0 WINFIELD-KWLD 52 82 50 67 / 0 10 40 0 RUSSELL 49 81 44 65 / 10 30 30 0 GREAT BEND 49 83 45 65 / 10 20 30 0 SALINA 49 83 47 65 / 10 30 40 0 MCPHERSON 49 82 48 65 / 10 20 40 0 COFFEYVILLE 49 78 52 67 / 0 10 50 0 CHANUTE 47 78 51 65 / 0 10 50 10 IOLA 47 76 50 64 / 0 10 60 10 PARSONS-KPPF 48 78 51 66 / 0 10 50 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM TO 7 PM CDT TUESDAY FOR KSZ033-048>053- 067>070-082-083-091>094-098. RED FLAG WARNING FROM 1 PM TO 7 PM CDT TUESDAY FOR KSZ067-082- 091. && SHORT TERM...KETCHAM LONG TERM...KETCHAM AVIATION...SMF FIRE WEATHER...KETCHAM
Hazardous weather outlook, Apr 4, 2:15 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 215 PM CDT MON APR 4 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-051915- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 215 PM CDT MON APR 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT PRESCRIBED BURNING IN THE FLINT HILLS IS LEADING TO AREAS OF SMOKE ACROSS THE FLINT HILLS REGION AND SOUTH CENTRAL KANSAS. VISIBILITIES MAY BE REDUCED INTO THE 6 TO 10 MILE RANGE DUE TO SMOKE. INDIVIDUALS WITH RESPITORY ISSUES MAY EXPERIENCE SOME DISTRESS. THE SMOKE IS EXPECTED TO DISSIPATE BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN EXTREME GRASSLAND FIRE DANGER IS ONCE AGAIN LIKELY ACROSS THOSE PARTS OF SOUTH-CENTRAL KANSAS ALONG...AND WEST...OF I-35 AND I-135 TUESDAY AFTERNOON. FOR FURTHER DETAILS...PLEASE REFER TO THE FIRE WEATHER WATCH THAT HAS BEEN ISSUED FOR HARPER...KINGMAN...AND RENO COUNTIES. A FIRE WEATHER WATCH MAY BE ISSUED FOR AREAS ALONG THE I-35 I-135 CORRIDOR. THE FIRE WEATHER FORECAST SHOULD BE MONITORED CLOSELY! .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:00 AM CDT | Fire Weather Watch | ICT | Harper, Kingman, Reno | 12 hr |
| Apr 4, 3:38 PM CDT | Wind Advisory | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 18 more | 30 hr |
Nearby
Red Flag Warnings in Kansas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.